Alert archive / Puerto Rico / Flash Flood Watches in 2008
Flash Flood Watch 7, NWS JSJ
NWS JSJ issued this flash flood watch at Sep 6, 2008, 8:05 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2008, 8:05 AM CDT (13:05 UTC)
- Expired
- Sep 6, 2008, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA62 TJSJ 061305 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 905 AM AST SAT SEP 6 2008 PRZ002>004-007-062000- /O.NEW.TJSJ.FF.A.0007.080906T1305Z-080906T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST-SOUTHEAST-EASTERN INTERIOR-PONCE AND VICINITY- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...FAJARDO...HUMACAO... GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...PONCE 905 AM AST SAT SEP 6 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM AST THIS AFTERNOON FOR PARTS OF THE EAST AND SOUTHEAST PORTIONS OF PUERTO RICO... * FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...EASTERN INTERIOR...NORTHEAST...PONCE AND VICINITY AND SOUTHEAST. * UNTIL 4 PM AST THIS AFTERNOON * SHOWERS AND THUNDERSTORMS ASSOCIATED TO OUTER RAIN BANDS OF HURRICANE IKE ARE ALREADY AFFECTING THE SOUTHEASTERN PART OF PUERTO RICO THIS MORNING. ESTIMATED RADAR RAINFALL AMOUNTS WITHIN THE PAST HOUR RANGED FROM AN INCH TO TWO INCHES. LOCAL SOILS REMAIN VERY SATURATION FROM RECENT RAINS AND RIVERS AND STREAMS STILL REMAIN AT HIGH LEVELS...AND FLASH FLOOD POTENTIAL REMAINS HIGH. ADDITIONAL RAIN TODAY IN THESE AREAS WILL AGGRAVATE THE PRESENT CONDITIONS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS OR EXPANSION OF THE PRESENT WATCH. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ OB/RAM/JE
1 follow-up statement
000 WGCA62 TJSJ 061900 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 300 PM AST SAT SEP 6 2008 PRZ002>004-007-062000- /O.CAN.TJSJ.FF.A.0007.000000T0000Z-080906T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST-SOUTHEAST-EASTERN INTERIOR-PONCE AND VICINITY- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...FAJARDO...HUMACAO... GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...PONCE 300 PM AST SAT SEP 6 2008 ...FLASH FLOOD WATCH WAS ALLOWED TO EXPIRE AT 4 PM AST... THE FLASH FLOOD WATCH FOR EAST AND SOUTHEAST PORTIONS OF PUERTO RICO HAS BEEN ALLOWED TO EXPIRED AT 4 PM AST. LATEST U.S.G.S. WATER LEVEL SENSORS AS WELL AS LOCAL OBSERVATIONS AND REPORTS OBTAINED...INDICATED THAT THE RIVER LEVELS ACROSS THESE AREAS HAVE EITHER RETURNED TO NORMAL...OR A NEARING NORMAL LEVELS. ALTHOUGH SOME ADDITIONAL SHOWERS WILL MOVE ACROSS THESE AREA DURING THE EARLY EVENING HOURS AND SOILS REMAIN SATURATED...NO SIGNIFICANT OR WIDESPREAD AMOUNTS OF RAINFALL IS EXPECTED AT THIS TIME. THEREFORE THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 4 PM AST. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 6, 5:51 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 6, 5:51 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 651 AM AST SAT SEP 6 2008 .SYNOPSIS... HURRICANE IKE IS MOVING TOWARDS THE WEST SOUTHWEST...WITH EYE NEARLY 300 MILES DUE NORTH OF AGUADILLA PUERTO RICO. RAIN BANDS ON IKES SOUTHERN PERIPHERY WILL PASS OVER THE AREA DURING THE DAY...AND BRING A THREAT OF HEAVY RAINS TO THE ENTIRE ISLAND...ESPECIALLY NORTHWESTERN AND WESTERN PR. AS IKE CONTINUES WESTWARD ON SUNDAY...DRIER AIR IN ITS WAKE SHOULD FILTER INTO THE AREA FOR FOR A BRIEF BREAK FROM THE TROPICAL MOISTURE. AN ACTIVE TROPICAL WAVE CURRENTLY NEARING THE WINDWARD ISLANDS WILL MOVE OVER THE AREA ON MONDAY...INCREASING THE THREAT OF HEAVY RAINS AGAIN FOR EARLY NEXT WEEK. && .DISCUSSION... MAIN FORECAST PROBLEM TODAY WILL BE WHERE THE RAIN BANDS WILL SETUP AROUND THE SOUTHERN PORTION OF IKE. A BAND TO THE NW OF PUERTO RICO IS BEGINNING TO SHOW ON RADAR IMAGERY EARLY THIS MORNING...AS ANOTHER BAND OVER THE VIRGIN ISLANDS WEAKENS...SENDING OUTFLOW BOUNDARIES TOWARDS MAINLAND PR...INITIATING NEW CELLS. AS IKE MOVES WEST DURING THE DAY...LOW LEVEL CONVERGENCE DRAWING INTO THE HURRICANE WILL SETUP OVER PR THIS AFTERNOON...PROVIDING A LARGE SCALE THREAT OF HEAVY RAINS. UPPED POPS AND WEATHER OVER THE ENTIRE AREA...ESPECIALLY W/NWRN PR AND THE SURROUNDING ALTC WATERS/MONA PASSAGE. CONVECTIVE ACTIVITY SHOULD LAST WELL INTO THE EVENING...AS LOW LEVEL FLOW TURNS TOWARDS THE SOUTHEAST AND IKE CONTINUES AWAY FROM THE LOCAL AREA. DRIER AIR BEHIND IKE IS EXPECTED TO BE OVER THE REGION SUNDAY...LIMITING CHANCES OF RAIN UNTIL OVERNIGHT SUNDAY INTO MONDAY. BUT THIS WILL DEPEND ON HOW BANDING FEATURES OF IKE TURN OUT. EXPECT TROPICAL WAVE CURRENTLY NEARING THE SOUTHERN WINDWARD ISLANDS...TO WORK NORTHWEST AND TOWARDS THE AREA...BRINGING ANOTHER POTENTIAL HEAVY RAIN EVENT FOR MONDAY AND TUESDAY. && .AVIATION...BANDS OF SHOWERS ASSOCIATED WITH HURRICANE IKE WILL GENERATE MVFR CONDITIONS ACROSS ALL PUERTO RICO AND USVI TERMINALS....WITH TEMPORARY MVFR TO IFR CONDITIONS POSSIBLE IN A PASSING +TSRA OR +SHRA THROUGH 04Z. PREVAILING VFR CONDITIONS ARE EXPECTED ELSEWHERE. && .MARINE... SWELL ENERGY ASSOCIATED WITH IKE IS DIMINISHING OVER THE LOCAL WATERS THIS MORNING. EXPECT NORTH TO NORTHWESTERLY SWELLS 5 FEET OR LESS OVER THE ATLC WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 89 78 / 40 40 30 20 STT 88 79 88 79 / 40 30 30 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10/93/
Hazardous weather outlook, Sep 6, 5:27 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 627 AM AST SAT SEP 6 2008 AMZ710>750-PRZ001>013-071030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 627 AM AST SAT SEP 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT BANDS OF SHOWERS AND THUNDERSTORMS ALIGNED ALONG THE SOUTHERN PART OF THE SYSTEM WILL TRAVEL SOUTH AND SOUTHEAST AND AFFECT THE LOCAL AREA. THERE IS A POTENTIAL FOR HEAVY RAINS AND STRONG GUSTY WINDS AND INLAND FLOODING AS SOME OF THESE BANDS ENTER THE LOCAL ISLANDS FROM THE NORTH. CONSIDERING THAT LOCAL SOIL CONDITIONS REMAIN SATURATED FROM RAINFALL OF THE PAST SEVERAL DAYS...ANY ADDITIONAL RAIN WILL ALLOW FOR A QUICK RESPONSE ON RIVERS...AND STREAMS AND LAN SLIDES TO OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ASSOCIATED TROPICAL WAVE TRAILING IKE MAY BE DRAWN NW ACROSS THE NE CARIB AND INTO THE LOCAL AREA BY MONDAY. THIS COULD INITIATE ANOTHER PERIOD OF WET TROPICAL WEATHER FOR THE LOCAL AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS APPRECIATED TODAY. AMZ720-730-VIZ001-002-071030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 627 AM AST SAT SEP 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT BANDS OF SHOWERS AND THUNDERSTORMS ALIGNED ALONG THE SOUTHERN PART OF THE SYSTEM WILL TRAVEL SOUTH AND SOUTHEAST AND AFFECT THE LOCAL AREA. THERE IS A POTENTIAL FOR HEAVY RAINS AND STRONG GUSTY WINDS. CONSIDERING THAT LOCAL SOIL CONDITIONS REMAIN SATURATED FROM RAINFALL OF THE PAST SEVERAL DAYS...ANY ADDITIONAL RAIN WILL ALLOW FOR A QUICK RESPONSE ON STREAMS AND GUTS...AND LAN SLIDES TO OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ASSOCIATED TROPICAL WAVE TRAILING IKE MAY BE DRAWN NW ACROSS THE NE CARIB AND INTO THE LOCAL AREA BY MONDAY. THIS COULD INITIATE ANOTHER PERIOD OF WET TROPICAL WEATHER FOR THE LOCAL AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS APPRECIATED TODAY.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:46 AM CDT | Areal Flood Advisory | JSJ | 104 min | |
| Sep 6, 6:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.